Flood, Tulsa
- When
- March 5, 10:00 PM CST to March 6, 8:00 PM CST
- Where
- Tulsa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Bird Creek near Owasso rose above its flood sate of 19 feet at 10 pm cst on March 5. 1 feet at 1 pm cst on March 6.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Bird Creek near Owasso rose above its flood sate of 19 feet at 10 pm cst on March 5. The river crested at 20.1 feet at 1 pm cst on March 6. The river fell below its flood stage at 8 pm cst later that day. While the river was in flood Mingo Road and 66th Street North were closed south of Owasso. Also a local gun club just of Mohawk road suffered extensive flooding of its target areas and picnic grounds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 5, 9:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 930 PM CST FRI MAR 5 2004 DISC... H500 MB UPPER TROUGH SWINGING THROUGH NORTH TEXAS DURING EVENING. ASSOCIATED ENERGY MAX TO REACH MID ARKANSAS AROUND SUNRISE. COLD -25 POOL H500 AND MID 40S SURFACE DEWPOINTS HAS KEPT PRECIP ALIVE AND WELL NORTH TEXAS INTO SOUTHWEST OK. IR SATELLITE SHOWS TOPS WARMING SO -TSRA THREAT FOR TSA CWA MINIMAL BUT SHRA THREAT STILL REAL. MEASURABLE PCPN SHOULD BE CONFINED EXCLUSIVELY TO THE AREAS SOUTH OF I-40. WILL BOOST POPS FAR SOUTHERN AREAS WHILE CUTTING POPS..FAR NORTH TIER TO BELOW MENTIONABLE THRESHOLD. CLOUD AND TEMP ADJUSTMENTS ALSO MADE OVERNIGHT. REST SAME. GW PREVIOUS DISC.. TEMPERATURE FORECAST WILL DOMINATE SATURDAY THROUGH MID NEXT WEEK AS PREVAILING FLOW ALOFT TRANSITIONS TO ONE DOMINATE STORM TRACK CURRENTLY FORECAST TO REMAIN NORTH OF THE AREA. FREQUENT FRONTAL PASSAGES WILL ROLLER COASTER TEMPS AND KEEP LOW LEVEL MOISTURE RETURN AT BAY. GUIDANCE FAIRLY CLOSE THROUGH MOST DAYS AND ONLY NOTICEABLE DEPARTURE MADE WAS A BUMP UPWARD FOR MONDAYS HIGHS WITH WESTERLY WINDS FORECAST UNDER MOSTLY CLEAR SKIES. EXTENDED FORECAST LEFT LARGELY UNCHANGED WITH OVERALL PATTERN BECOMING MORE AGREED UPON. SOUTHERLY FLOW MAY PREVAIL LONG ENOUGH TO ADVECT ENOUGH MOISTURE AHEAD OF THE FRONTAL PASSAGE CURRENTLY SLATED FOR LATE NEXT WEEK...WHICH IF TRENDS CONTINUE WILL NECESSITATE PRECIP CHANCES BEING ADDED. 007. PRELIM NUMBERS: TUL 38 63 39 60 / 20 0 0 0 FSM 44 65 41 62 / 30 0 0 0 MLC 41 63 40 62 / 30 0 0 0 BVO 36 62 34 60 / 20 0 0 0 FYV 39 58 38 55 / 20 0 0 0 BYV 40 56 37 55 / 20 0 0 0 MKO 40 63 39 60 / 20 0 0 0 MIO 36 60 37 58 / 20 0 0 0 F10 39 63 41 60 / 20 0 0 0 HHW 45 64 45 65 / 30 0 0 0 FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST FRI MAR 5 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. A WEAK WEATHER DISTURBANCE WILL BRING A SLIGHT CHANCE OF RAIN SHOWERS TO THE AREA LATE THIS AFTERNOON AND EVENING...HOWEVER NO THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. NORTHWEST FLOW ALOFT WILL PROVIDE DRY AND SEASONABLE CONDITIONS THROUGH MOST OF THE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO 2 N MULDROW 35.43N 94.60W
03/04/2004 F0 SEQUOYAH OK NWS STORM SURVEY
AT 527 PM AN F0 TORNADO TOUCHED DOWN 2 MILES NORTH OF
MULDROW AND TRAVLED NORTHEAST AT 60 MPH...LIFTING AT 528
PM. SHINGLES WERE LOST FROM 1 HOME...A CARPORT AND BARN
WERE DESTROYED...ALONG WITH TREE DAMAGE. PATH LENGTH WAS
1 MILE...MAXIMUM WIDTH WAS 200 YARDS. THE TORNADO WAS
SPAWNED BY A MIN-SUPERCELL EMBEDDED WITHIN THE SQUALL
LINE.
0530 PM TSTM WND DMG 5 NW ROLAND 35.47N 94.58W
03/04/2004 SEQUOYAH OK NWS STORM SURVEY
THUNDERSTORM WINDS ESTIMATED NEAR 70 MPH DESTROYED A BARN
AND CARPORT AND DAMAGED 3 OUTBUILDINGS 5 MILES NORTHWEST
OF ROLAND IN THE COMMUNITY OF LIBERTY OKLAHOMA. THIS WAS
FROM THE SAME EMBEDDED SUPERCELL THAT PRODUCED THE
TORNADO NORTH OF MULDROW.
&&
SPThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389115.